Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 113, NWS Duluth, MN

September 4, 20145 counties in Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Sep 4, 2014, 7:58 AM CDT for 5 counties in Wisconsin. It was in force for 47 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 7:58 AM CDT (12:58 UTC)
Expired
Sep 4, 2014, 8:45 AM CDT
In force
47 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
2.75 in
Wind
80.0 mph

Counties Ashland County, WI, Bayfield County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 140 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 7:59 AM CDTTSTM WND GST 623 Nne Little Round Lake, WI
Sep 4, 7:59 AM CDTHAIL 13 Nne Little Round Lake, WI
Sep 4, 8:00 AM CDTHAIL 11 E Hayward, WIHAIL BEGINNING TO COVER THE GROUND
Sep 4, 8:01 AM CDTHAIL 12 E Hayward, WIHAIL COVERING THE GROUND
Sep 4, 8:34 AM CDTTSTM WND DMG1 Nne Hayward, WITWENTY INCH DIAMETER OAK AND PINE TREES DOWNED. LARGEST HAIL SIZE...QUARTERS. HAIL CAUSED DAMAGE TO SIDING ON GARAGE. DELAYED REPORT...TIME RADAR ESTIMATED.
Sep 4, 8:51 AM CDTHAIL 1Park Falls, WINICKEL TO QUARTER SIZE HAIL.
Sep 4, 8:52 AM CDTTSTM WND DMGFifield, WINUMEROUS TREES DOWN ACROSS TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 5:02 AM CDTSevere Thunderstorm WatchSPC5 hr
Sep 4, 7:42 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS53 KDLH 041258
SVRDLH
WIC003-007-099-113-129-041345-
/O.NEW.KDLH.SV.W.0113.140904T1258Z-140904T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
758 AM CDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASHLAND COUNTY IN NORTHWEST WISCONSIN...
  SOUTHWESTERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
  NORTHWESTERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
  SAWYER COUNTY IN NORTHWEST WISCONSIN...
  NORTHEASTERN WASHBURN COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 845 AM CDT

* AT 755 AM CDT...A LARGE AND EXTREMELY DANGEROUS SEVERE 
  THUNDERSTORM WAS LOCATED NEAR LITTLE ROUND LAKE...AND MOVING EAST 
  AT 65 MPH.

  HAZARD...80 MPH WIND GUSTS AND BASEBALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  PARK FALLS...COUDERAY...NEW POST...OJIBWA...NAMEKAGON...WINTER...
  CLAM LAKE...LORETTA...GLIDDEN...BUTTERNUT...FIFIELD...CHIPPEWA
  LAKE...LOST LAND LAKE...TEAL LAKE AND BLAISDELL LAKE.

THIS ALSO INCLUDES ALL THE LAKES IN THE ENTIRE HAYWARD LAKES REGION 
AND THE LAC COURTE OREILLES INDIAN RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A POTENTIALLY LIFE THREATENING SITUATION. THIS STORM IS 
PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. GET OFF 
AREA LAKES NOW AND SEEK SHELTER IMMEDIATELY IN A STURDY BUILDING.

&&

LAT...LON 4622 9045 4597 9035 4565 9053 4584 9160
      4622 9154
TIME...MOT...LOC 1255Z 276DEG 51KT 4600 9133

HAIL...2.75IN
WIND...80MPH

$$
 MILLER
3 follow-up statements
779 
WWUS53 KDLH 041311
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
811 AM CDT THU SEP 4 2014

WIC129-041319-
/O.CAN.KDLH.SV.W.0113.000000T0000Z-140904T1345Z/
WASHBURN WI-
811 AM CDT THU SEP 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHBURN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE WARNED 
AREA.

LAT...LON 4581 9143 4621 9131 4622 9045 4597 9035
      4565 9053
TIME...MOT...LOC 1309Z 277DEG 50KT 4598 9109

$$

WIC003-007-099-113-041345-
/O.CON.KDLH.SV.W.0113.000000T0000Z-140904T1345Z/
SAWYER WI-PRICE WI-BAYFIELD WI-ASHLAND WI-
811 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ASHLAND...SOUTH CENTRAL BAYFIELD...NORTHWESTERN PRICE AND SAWYER
COUNTIES UNTIL 845 AM CDT...

AT 809 AM CDT...A LARGE AND DANGEROUS SEVERE THUNDERSTORM WAS 
LOCATED 6 MILES NORTHEAST OF NEW POST...AND MOVING EAST AT 60 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

HAIL MAY COVER THE GROUND TO SEVERAL INCHES IN THE WAKE OF THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
PARK FALLS...WINTER...CLAM LAKE...LORETTA...GLIDDEN...BUTTERNUT...
FIFIELD AND BLAISDELL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DAMAGING WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4581 9143 4621 9131 4622 9045 4597 9035
      4565 9053
TIME...MOT...LOC 1309Z 277DEG 50KT 4598 9109

HAIL...1.75IN
WIND...70MPH

$$
 MILLER
753 
WWUS53 KDLH 041321
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
821 AM CDT THU SEP 4 2014

WIC003-007-099-113-041345-
/O.CON.KDLH.SV.W.0113.000000T0000Z-140904T1345Z/
SAWYER WI-PRICE WI-BAYFIELD WI-ASHLAND WI-
821 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ASHLAND...SOUTHEASTERN BAYFIELD...NORTHWESTERN PRICE AND EASTERN
SAWYER COUNTIES UNTIL 845 AM CDT...

AT 821 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LORETTA...AND MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PARK FALLS...LORETTA...GLIDDEN...BUTTERNUT AND FIFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4579 9126 4621 9109 4622 9045 4597 9035
      4565 9053
TIME...MOT...LOC 1321Z 276DEG 47KT 4596 9088

HAIL...1.50IN
WIND...70MPH

$$
 MILLER
059 
WWUS53 KDLH 041330
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
830 AM CDT THU SEP 4 2014

WIC003-007-099-113-041345-
/O.CON.KDLH.SV.W.0113.000000T0000Z-140904T1345Z/
SAWYER WI-PRICE WI-BAYFIELD WI-ASHLAND WI-
830 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ASHLAND...EXTREME SOUTHEASTERN BAYFIELD...NORTHWESTERN PRICE AND
NORTHEASTERN SAWYER COUNTIES UNTIL 845 AM CDT...

AT 829 AM CDT...A LARGE AND DANGEROUS SEVERE THUNDERSTORM WAS 
LOCATED 5 MILES NORTHEAST OF LORETTA...AND MOVING EAST AT 55 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE SIZES AND QUANTITIES OF 
HAIL AND WIND DAMAGE.  MANY AREAS HAVE REPORTED HAIL COVERING THE 
GROUND TO A FEW INCHES DEEP...AND MANY ROADS DOWN TO ONE LANE DUE TO 
WATER AND ICE AS DOWNED TREE BRANCHES OVER THE ROADS.

LOCATIONS IMPACTED INCLUDE...
PARK FALLS...GLIDDEN...BUTTERNUT AND FIFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4569 9052 4581 9119 4620 9100 4622 9045
      4597 9035
TIME...MOT...LOC 1329Z 276DEG 47KT 4594 9073

HAIL...1.75IN
WIND...70MPH

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:30 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 4, 6:30 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
630 AM CDT THU SEP 4 2014

.UPDATE...
ISSUED AT 630AM CDT THU SEP 4 2014

UPDATED FOR THE NEW 12Z AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 323 AM CDT THU SEP 4 2014

PRIMARY WARM FRONTAL ZONE IS DRAPED ACROSS THE I-94 CORRIDOR EARLY
THIS MORNING AHEAD OF S/W TROF AXIS THAT IS EJECTING ACROSS N
DAKOTA. RATHER SIGNIFICANT INCREASE IN COVERAGE/INTENSITY OF NEW
CONVECTION HAS BEEN NOTED IN THE PAST HOUR OR SO TO THE WEST OF
FARGO WITHIN STRONG WARM/MOIST ADVECTION ZONE IN THE 925-850 LAYER
AUGMENTED BY SOME LOW LEVEL FRONTOGENESIS. THIS IS EXPECTED TO
CONT TO EVOLVE UPSCALE WITH AN MCS POSSIBLY WITH EMBEDDED
SUPERCELL STRUCTURES PROPAGATING EASTWARD ACROSS MUCH OF THE
DULUTH CWA THROUGH THIS MORNING. WHILE THE SEVERE THREAT SHOULD
DIMINISH GRADUALLY WITH EASTWARD PROGRESSION..THERE WILL STILL BE
AT LEAST SOME RISK OF LARGE HAIL AND STRONG WINDS ACROSS THE
SOUTHERN DULUTH CWA THIS MORNING AND IN PARTICULAR TO THE WEST OF
I35 AND SOUTH OF HIGHWAY 2. WE HAVE TRIED TO TIME THE MCS EASTWARD
TIED TO THE MAX IN LOW LEVEL WAA/FGEN ASSOCIATED WITH THE NOSE OF
THE LLJ INTERACTING WITH THE 925-850 FRONTAL ZONE..WHICH WOULD
BRING IT TO THE DULUTH AND WRN LK SUPERIOR AREAS BY LATE MORNING.

A GRADUAL WEAKENING TREND IS EXPECTED OVER THE MIDDAY HOURS..BUT
DYNAMIC/ADVECTIVE PROCESSES ASSOCIATED WITH DEEP-LAYER
CYCLOGENESIS TO OUR NORTH AND SOME HEATING DURING THE DAY SHOULD
ALLOW FOR RAPID DESTABILIZATION IN THE WAKE OF THE MORNING MCS IN
A NARROW ZONE TO THE EAST OF THE ADVANCING FRONT. THIS IS EXPECTED
TO LEAD TO A SECOND WINDOW OF POTENTIAL STRONG CONVECTIVE
DEVELOPMENT LATE AFTERNOON AND EVENING ALONG AND ROUGHLY EAST OF A
LINE FROM ELY TO DULUTH TO PINE CITY. INSTABILITY/SHEAR KINEMATIC
PARAMETERS APPEAR TO BE FAVORABLE ONCE AGAIN FOR SVR STORMS AND
SUPERCELLS..WITH THE GREATEST RISK OVER THE MN ARROWHEAD AND NW
WISCONSIN WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED.

CHANCES FOR PRECIP SHOULD END IN MOST AREAS BY MIDNIGHT..EXCEPT
OVER FAR NRN MN WHERE A CHANCE FOR SHOWERS WILL LINGER MOST OF THE
NIGHT IN CLOSER PROXIMITY TO DEEPENING/CLOSING OFF MID LEVEL TROF
AXIS. FAIRLY STRONG W/NW SURFACE GRADIENT SHOULD ALLOW FOR DECENT
SURFACE FLOW FOR MOST OF THE NIGHT THUR NIGHT..WITH STRONGER WINDS
OVER WRN LK SUPERIOR.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 323 AM CDT THU SEP 4 2014

IT APPEARS FALL LIKE WEATHER IS ON THE WAY...PARTICULARLY FOR NEXT
WEEK.

THE NORTHLAND WILL BE IN THE WAKE OF A STRONG COLD FRONT FRIDAY. I
LOWERED THE HIGH TEMPERATURE FORECAST A BIT. THE MODELS PRIMARILY
INDICATE SUNNY SKIES IN THE AFTERNOON...BUT I AM LESS CONVINCED DUE
TO THE COLD AIR ADVECTION IN THE NW FLOW. PARTLY CLOUDY SKIES ARE
LIKELY DUE TO THIS...SO I INCREASED THE CLOUD COVER FORECAST.

A WEAK COLD FRONT WILL MOVE THROUGH THE NORTHLAND FRIDAY NIGHT...AND
ANOTHER COLD FRONT WILL STALL NEAR OR JUST NORTH OF THE
MINNESOTA/CANADA BORDER SATURDAY NIGHT OR SUNDAY. TEMPERATURES OVER
THE WEEKEND SHOULD BE NEAR NORMAL.

MONDAY COULD FEEL LIKE THE LAST DAY OF SUMMER. THERE WILL LIKELY BE
RELATIVELY WARM SW FLOW WHICH HELP TEMPERATURES TO CLIMB TO THE LOW
70S. THE FORECAST HAS LOW CHANCES OF SHOWERS AND STORMS...BUT THIS
IS MORE OF AN ARTIFACT OF PREVIOUS MODELS RUNS. THE LATEST GFS AND
ECMWF HAVE PCPN WITH AN APPROACHING COLD FRONT FROM THE NW HOLDING
OFF UNTIL AT LEAST MONDAY NIGHT...SO WE MIGHT BE ABLE TO LOWER PCPN
CHANCES FOR MONDAY EVEN MORE WITH FUTURE UPDATES.

THE MIDDLE OF THE WEEK MIGHT SEE A SIGNIFICANT DROP IN TEMPERATURES
WITH WET AND CLOUDY WEATHER AS A COLD FRONT MOVES INTO THE REGION.
THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT CONSIDERING THIS
PERIOD IS 6 TO 7 DAYS OUT. I LOWERED THE TEMPERATURE FORECAST FOR
TUESDAY AND WEDNESDAY...BUT WE MIGHT NEED TO DO SO MUCH MORE WITH
SUBSEQUENT FORECASTS. HIGHS COULD DROP TO THE LOW TO MID 50S BY
THURSDAY AS A COOL CANADIAN HIGH PRESSURE AIR MASS GRADUALLY SHIFTS
INTO THE UPPER MIDWEST.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 630 AM CDT THU SEP 4 2014

MUCH OF NE MINNESOTA AND NW WISCONSIN WILL SEE SHOWERS AND
THUNDERSTORMS TODAY. SOME STORMS COULD BE STRONG TO SEVERE WITH
THE THREAT OF LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. THE

THERE SHOULD BE A TRANSITION FROM MORE PREDOMINANT IFR/MVFR
CONDITIONS EARLY THIS MORNING TO MVFR CONDITIONS THIS
AFTERNOON...AND THEN VFR CONDITIONS LATE THIS AFTERNOON.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATER TODAY.
GUSTY WNW WINDS WILL DEVELOP BEHIND ITS WAKE. SOME TERMINALS WILL
SEE MVFR CIGS RETURN LATER TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  71  53  64  47 /  80  20   0  10
INL  73  46  64  41 /  50  30  10  10
BRD  76  52  65  47 /  80  10   0   0
HYR  82  54  65  44 /  60  40   0   0
ASX  80  55  66  47 /  70  50   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...MILLER
LONG TERM...GROCHOCINSKI
AVIATION...GROCHOCINSKI
Hazardous weather outlook, Sep 4, 4:09 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
409 AM CDT THU SEP 4 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-050915-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
409 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA
THIS MORNING...WITH THE GREATEST THREAT OF DAMAGING WINDS...LARGE
HAIL AND HEAVY RAINFALL GENERALLY ALONG AND SOUTH OF THE HIGHWAY 2
CORRIDOR IN MINNESOTA. MORNING STORMS ARE EXPECTED TO DECREASE IN
COVERAGE AND INTENSITY OVER THE MIDDAY HOURS AS THEY MOVE INTO THE
MINNESOTA ARROWHEAD AND NORTHWEST WISCONSIN.

HOWEVER...ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO
REDEVELOP OVER EASTERN MINNESOTA AND NORTHWEST WISCONSIN LATE THIS
AFTERNOON AND EVENING...GENERALLY EAST OF A LINE ROUGHLY FROM ELY
TO CLOQUET...TO PINE CITY. THE PRIMARY THREATS WITH THIS SECOND
ROUND OF STORMS IS EXPECTED TO BE LARGE HAIL AND DAMAGING
WINDS...BUT THERE WILL BE AT LEAST SOME RISK OF TORNADOES WITH THE
GREATEST THREAT OVER NORTHWEST WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY OF NEXT
WEEK. AT THIS TIME THE THREAT OF SEVERE STORMS APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS
EVENING.

LSZ121-140>148-050915-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
409 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM MID MORNING INTO TONIGHT
OVER ALL OF WESTERN LAKE SUPERIOR. SOME STORMS COULD BE STRONG OR
SEVERE...WITH STRONG WINDS...LOCALLY HIGH WAVES...LARGE HAIL AND
INTENSE LIGHTNING.

A SMALL CRAFT ADVISORY MAY ALSO BE NEEDED TONIGHT AS WEST TO
NORTHWEST WINDS INCREASE BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY FOR STRONG NORTHWEST
WINDS AND HIGHER WAVES BEHIND A COLD FRONT.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Sep 4, 7:26 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
726 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             6 WNW FINLAND           47.45N 91.37W
09/04/2014  M1.25 INCH       LAKE               MN   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH MANY NICKEL SIZED AND A FEW
            HALF DOLLAR SIZED. BETWEEN 0655AM-0705AM.

&&

SG
Local storm report, Sep 4, 7:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
728 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     1 W BRAINERD            46.35N 94.22W
09/04/2014                   CROW WING          MN   UTILITY COMPANY

            BETWEEN BRAINERD AND BAXTER.

&&

SG
Local storm report, Sep 4, 7:29 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
729 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     1 W BRAINERD            46.35N 94.22W
09/04/2014                   CROW WING          MN   UTILITY COMPANY

            POWER LINES REPORTED DOWN BETWEEN BRAINERD AND BAXTER.

&&

SG
Local storm report, Sep 4, 7:37 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
737 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     HAIL             1 W MINONG              46.10N 91.84W
09/04/2014  M1.25 INCH       WASHBURN           WI   TRAINED SPOTTER

            HAIL DIAMETER 1.14 INCHES MEASURED WITH DIGITAL CALIPER.

&&

KLH
Local storm report, Sep 4, 7:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
743 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     3 W BRAINERD            46.36N 94.25W
09/04/2014                   CROW WING          MN   TRAINED SPOTTER

            EIGHT 6-8 INCH DIAMETER TREES DOWN IN THE VICINITY OF
            FOREST DRIVE.

&&

SG
Local storm report, Sep 4, 7:55 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
755 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             2 W HAYWARD             46.01N 91.53W
09/04/2014  M1.00 INCH       SAWYER             WI   TRAINED SPOTTER

&&

SG

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:07 PM CDTAreal Flood AdvisoryDLHBurnett, Douglas, Washburn8 hr
Sep 3, 7:14 PM CDTSevere Thunderstorm WarningDLHBurnett, Washburn31 min
Sep 3, 7:50 PM CDTSevere Thunderstorm WarningDLHSawyer, Washburn40 min
Sep 3, 8:27 PM CDTSevere Thunderstorm WarningDLHPrice, Sawyer48 min
Sep 3, 9:02 PM CDTAreal Flood AdvisoryDLHSawyer6 hr
Sep 3, 9:11 PM CDTSevere Thunderstorm WarningDLHPrice, Sawyer49 min
Sep 3, 9:57 PM CDTSevere Thunderstorm WarningDLHPrice18 min
Sep 4, 6:53 AM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn37 min
Sep 4, 7:00 AM CDTSevere Thunderstorm WarningDLHDouglas45 min
Sep 4, 7:31 AM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn44 min
Sep 4, 7:41 AM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn34 min
Sep 4, 7:50 AM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn40 min
Sep 4, 8:14 AM CDTAreal Flood AdvisoryDLHBayfield, Burnett, Douglas, Sawyer, Washburn6 hr
Sep 4, 8:26 AM CDTSevere Thunderstorm WarningDLHSawyer, Washburn19 min
Sep 4, 8:33 AM CDTSevere Thunderstorm WarningDLHBayfield, Burnett, Douglas, Sawyer, Washburn42 min
Sep 4, 8:43 AM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price47 min
Sep 4, 9:13 AM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Iron, Price, Sawyer, Washburn62 min
Sep 4, 9:15 AM CDTSpecial Weather StatementDLHBurnett, Douglas, Washburn60 min
Sep 4, 9:29 AM CDTAreal Flood AdvisoryDLHAshland, Bayfield, Iron, Price, Sawyer3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.